Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2012, 5:44 PM CDT for McCurtain County, Oklahoma; 5 counties in Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 5:44 PM CDT (22:44 UTC)
- Expired
- Apr 3, 2012, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties McCurtain County, OK, Bowie County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:48 PM CDT | TSTM WND DMG | 10 N Mount Vernon, TX | SEVERAL TREES DOWN AROUND HAGANSPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
711
WUUS54 KSHV 032244
SVRSHV
OKC089-TXC037-159-343-387-449-032330-
/O.NEW.KSHV.SV.W.0071.120403T2244Z-120403T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
NORTHERN FRANKLIN COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HAGANSPORT...
NORTHERN MORRIS COUNTY IN NORTHEAST TEXAS...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
NORTHERN TITUS COUNTY IN NORTHEAST TEXAS...
SOUTHWESTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 630 PM CDT
* AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF
MANCHESTER TO 7 MILES NORTHWEST OF BOGATA TO 8 MILES SOUTHWEST OF
HAGANSPORT...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
HUGO TO 14 MILES WEST OF CLARKSVILLE TO 8 MILES SOUTHWEST OF
HAGANSPORT...AND MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3392 9476 3323 9467 3324 9498 3322 9531
3325 9532 3387 9532 3388 9529 3391 9528
3390 9525 3393 9526 3394 9507
TIME...MOT...LOC 2244Z 260DEG 37KT 3384 9538 3356 9525
3326 9525
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:23 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 3, 3:23 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 323 PM CDT TUE APR 3 2012 .DISCUSSION... THE SEVERE WEATHER THREAT IS INCREASING FOR OUR ENTIRE AREA AS TIME PROGRESSES. THUNDERSTORMS HAVE FIRED ALONG AN EAST-WEST STATIONARY BOUNDARY ACROSS THE LOUISIANA-ARKANSAS BORDER AND...NOW...THE BOUNDARY IS SLOWLY BEGINNING TO DRIFT SOUTHEASTWARD. THE THREAT FROM THESE STORMS APPEARS TO BE MAINLY LARGE HAIL AND GUSTY WINDS. THE LARGER THREAT IS WITH THE THUNDERSTORMS CURRENTLY ALONG THE I-35 CORRIDOR...WHERE A TORNADIC THREAT IS ONGOING AND WILL MOVE EASTWARD INTO NORTHEAST TEXAS LATER THIS AFTERNOON. LAPS SURFACE HELICITY VALUES OVER NORTHEAST TEXAS ARE GREATER THAN 250 METERS SQUARED PER SECONDS SQUARED. THIS IS MORE THAN SUFFICIENT TO SUSTAIN A TORNADIC ENVIRONMENT WELL INTO OUR CWA. DIVERGENT FLOW ALOFT AND UPPER LEVEL IMPULSES WILL ENHANCE THIS ACTIVITY AS THE NIGHT PROGRESSES. VERY LARGE HAIL AND VERY GUSTY WINDS CAN BE EXPECTED WITH ALL STORMS THAT FORM IN THE ENVIRONMENT JUST AHEAD OF THE LINE...AS WELL AS THE SQUALL LINE ITSELF. TOMORROW...MUCH OF THIS ACTIVITY WILL STILL BE A GOOD PORTION OF THE AREA...OUR EASTERN AREAS AT THE VERY LEAST. THE SEVERE WEATHER THREAT WILL STILL EXIST...BUT SHOULD NOT BE AS GREAT AS IT WILL BE THIS EVENING INTO THE OVERNIGHT HOURS. THE ACTIVITY SHOULD BEGIN TO CEASE FROM WEST TO EAST AS THE DAY PROGRESSES...WITH THE SQUALL LINE. AS THE UPPER LEVEL LOW EJECTS EASTWARD ACROSS ARKANSAS...OUR NORTHERN SECTION OF COUNTIES WILL SEE A CHANCE FOR SOME SHOWERS AND ISOLATED THUNDERSTORMS. EXTENDED...A FRONTAL BOUNDARY APPEARS TO STALL OUT ACROSS THE FOUR STATE REGION ON SUNDAY INTO MONDAY...BRINGING A DECENT CHANCE FOR PRECIPITATION DURING THE BEGINNING OF NEXT WEEK. && .AVIATION... SCT CONVECTION TO CONTINUE ACROSS THE REGION BEFORE STRONG THUNDERSTORMS ASSOCIATED WITH A POTENT UPPER LEVEL DISTURBANCE OVER N TX PUSH EWD INTO THE REGION. TERMINALS WILL BE AFFECTED INTERMITTENTLY BY CONVECTION THIS AFTERNOON THROUGH WEDNESDAY MORNING. EXPECT CATEGORY REDUCTIONS WITH VERY GUSTY WINDS VC CONVECTION. OTHERWISE...SOUTHERLY WINDS 5 TO 10 KNOTS TO PERSIST BEFORE WINDS TURN OUT OF THE WSW BEHIND A FRONTAL BOUNDARY DURING WEDNESDAY MORNING. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 82 54 75 54 / 70 20 10 10 0 MLU 66 83 57 77 54 / 70 50 20 10 0 DEQ 59 75 52 72 51 / 70 30 20 10 0 TXK 64 78 54 72 52 / 70 20 20 10 0 ELD 66 81 54 74 52 / 70 30 20 10 0 TYR 57 76 56 75 56 / 70 20 10 10 0 GGG 59 78 55 75 54 / 70 20 10 10 0 LFK 64 81 57 80 57 / 70 20 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && ITO/12
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE APR 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE. STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND OVERNIGHT...AND INTO WEDNESDAY. 23
In the hours before
Special weather statement, Apr 3, 5:13 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CDT TUE APR 3 2012
ARZ070-032300-
MILLER-
513 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
MILLER...
INCLUDING THE FOLLOWING LOCATIONS...
FOUKE...GENOA AND MANDEVILLE...
AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FOUKE...OR 14
MILES NORTHEAST OF ATLANTA...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
15Local storm report, Apr 3, 5:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 1 N WEST MONROE 32.53N 92.15W
04/03/2012 E0.88 INCH OUACHITA LA AMATEUR RADIO
NICKEL SIZE HAIL FALLING NEAR WHITES FERRY ROAD AND
ELMWOOD DRIVE JUST NORTH OF WEST MONROE.
&&
15Special weather statement, Apr 3, 5:26 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT TUE APR 3 2012
LAZ014-032315-
OUACHITA-
526 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...MONROE...RICHWOOD...SWARTZ AND WEST
MONROE...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR RICHWOOD...MOVING NORTH AT 15 MPH.
NICKEL SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
15Local storm report, Apr 3, 5:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 5 S BOGATA 33.40N 95.21W
04/03/2012 RED RIVER TX LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 37 SOUTH...ROTATION WAS NOTED
WITH THE STORM BY LAW ENFORCEMENT.
&&
ITOLocal storm report, Apr 3, 5:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
541 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL LINDALE 32.51N 95.41W
04/03/2012 M0.88 INCH SMITH TX BROADCAST MEDIA
NICKEL SIZED HAIL REPORTED BY BROADCAST MEDIA.
&&
ITOLocal storm report, Apr 3, 5:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL TEXARKANA 33.44N 94.07W
04/03/2012 M0.75 INCH BOWIE TX TRAINED SPOTTER
PENNY SIZED HAIL REPORTED BY TRAINED SPOTTER IN
TEXARKANA.
&&
ITOThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 54 min |
| Apr 3, 6:14 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 61 min |
| Apr 3, 3:27 PM CDT | Severe Thunderstorm Warning | SHV | Red River, Titus | 63 min |
| Apr 3, 3:38 PM CDT | Tornado Warning | SHV | Titus | 37 min |
| Apr 3, 3:53 PM CDT | Tornado Warning | SHV | Red River | 67 min |
| Apr 3, 4:07 PM CDT | Tornado Warning | SHV | Bowie, Morris, Red River, Titus | 38 min |
| Apr 3, 4:29 PM CDT | Tornado Warning | SHV | Franklin, Red River, Titus | 61 min |
| Apr 3, 4:40 PM CDT | Tornado Warning | SHV | Bowie, Red River | 65 min |
| Apr 3, 4:55 PM CDT | Tornado Warning | SHV | Bowie, Red River | 65 min |
| Apr 3, 5:24 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 66 min |
| Apr 3, 5:30 PM CDT | Tornado Warning | SHV | Bowie, Red River, Titus | 60 min |
| Apr 3, 5:39 PM CDT | Tornado Warning | SHV | Camp, Franklin, Titus | 66 min |
| Apr 3, 6:01 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Smith, Upshur, Wood | 59 min |
| Apr 3, 6:10 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith, Wood | 65 min |
| Apr 3, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 67 min |
| Apr 3, 6:52 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Gregg, Harrison, Marion, Upshur | 53 min |
| Apr 3, 6:53 PM CDT | Tornado Warning | SHV | Cass | 67 min |
| Apr 3, 6:54 PM CDT | Tornado Warning | SHV | Cass, Gregg, Harrison, Marion, Upshur | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.